Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 09-07-2008, 10:32 PM   #1  
Token Short Girl
Thread Starter
 
kellyfoo's Avatar
 
Join Date: Sep 2008
Location: Momence, IL (north-eastern IL)
Posts: 46

Default Can BC cause depression?

I just started week 3 of my first month of birth control. So far, I've been pretty happy with it. However, suddenly, since thursday I've been feeling very depressed and moody. Could it be that since my body WANTS to be ovulating now (but the BC is preventing it), I'm having a hormone peak? Or is the BC giving me an unexpected side-effect?
kellyfoo is offline   Reply With Quote
Old 09-07-2008, 11:25 PM   #2  
KO
In Pursuit of Divatude!
 
KO's Avatar
 
Join Date: Jul 2000
Location: NJ
Posts: 4,671

Default

Hey Kelly
BC depending on the hormone mix and your hormones can cause depression. it's a trial and error situation
Good Luck!
KIerie
KO is offline   Reply With Quote
Old 09-26-2008, 01:35 PM   #3  
Hug a Tree!
 
LandonsBaby's Avatar
 
Join Date: May 2008
Location: Midwest
Posts: 1,302

Height: 4'9"

Default

Yes, it absolutely can.
LandonsBaby is offline   Reply With Quote
Old 09-26-2008, 03:12 PM   #4  
Moderator & Happy Chick
 
Leenie's Avatar
 
Join Date: Jun 2001
Location: Northern New Jersey
Posts: 12,125

Height: 5' 10"

Default

Talk to your doctor and tell him how your feeling Nothing is ever easy is it
Leenie is offline   Reply With Quote
Old 09-26-2008, 03:30 PM   #5  
Senior Member
 
zenor77's Avatar
 
Join Date: Jan 2007
Location: The Hill Country
Posts: 2,579

S/C/G: 218/175/155

Height: 5'6"

Default

My personal experience was not that BC made me depressed, but it made me "crazy." I mean raving homicidal *insert b-word*. So given how bad my mood swings were on some BC, I'd say it's very possible that it could make you depressed. If it doesn't go away, see if your doc will switch you to a different one. Mine did and it turns out I'm very sensitive to progesterone. Of course, I had to go off BC completely for other reasons (aggravates my eczema), but that's just me.
zenor77 is offline   Reply With Quote
Old 09-26-2008, 08:07 PM   #6  
Senior Member
 
Curvaliscious's Avatar
 
Join Date: Feb 2008
Posts: 305

S/C/G: 256/204/130

Height: 5'4"

Default

YES!!! AND you don't have to feel that way. Each kind of BC affects everyone differently. I've been on some that had me in tears for no reason. Like Zenor, I was crazy too. : )

For me, Yasmin works very well. Tell your Dr. your symptoms and they can figure out what kind of BC might work best.

Best wishes
Curvaliscious is offline   Reply With Quote
Old 09-28-2008, 03:34 PM   #7  
Senior Member
 
garstar's Avatar
 
Join Date: Aug 2008
Location: Good ol minnesota
Posts: 863

S/C/G: 150/ticker/120

Height: 5' 3"

Default

OMG - I never knew that birth control could make you depressed.


THAT MAKES SENCE. I re-started mine about a month ago, and since then my depression has been just horrible.

I gotta talk to my doc asap.
garstar is offline   Reply With Quote
Old 10-03-2008, 05:12 PM   #8  
Running up that hill
 
Treacle's Avatar
 
Join Date: Sep 2008
Posts: 12

Default

Several different BC pills gave me all sorts of "crazy" symptoms, either very depressed, emotional, crying all the time or very raging angry and short tempered. One particular brand made me gain 20 lbs. in the course of five months! People forget that BC pills are medicine and that they control hormones with hormones and can have serious side effects. No one thinks about it because they are so common and doctors tend to play down the side effects.
Finally I tried Yasmin-no more mood swings, little weight gain and it helped clear up my skin. It's a newer BC and they have another one now "Yaz"-everyone reacts differently but ask your doctor about maybe trying those.

Last edited by Treacle; 10-03-2008 at 05:24 PM.
Treacle is offline   Reply With Quote
Old 10-03-2008, 05:39 PM   #9  
Senior Member
 
kaebea's Avatar
 
Join Date: Apr 2007
Location: Ohio
Posts: 421

S/C/G: 180/172/155

Height: 5'6"

Default

oh yes, it can really mess you up.
i took yasmin for 5 years and it really screwed me up. the scarey part was that the symptoms sneak up on you.

I would never have known it was related to yasmin until i came across a site called yasminsurvivors.

I wasn't so much depressed as just numb and unfeeling. Really angry and bitter and crazy like some others said. I think i would have been more depressed because i felt like such a 'bad' person, but i just felt kind of numb and empty.
Totally caused a personality change in me.

been off it one year and i feel almost like the old me.

check out this like if you take yaz or yasmin and think you may be having side effects:
http://www.createforum.com/yasminsid...asminsideeffec

birth controll is not worth the risks for me.
kaebea is offline   Reply With Quote
Old 10-04-2008, 04:52 PM   #10  
Junior Member
 
KitschKitten's Avatar
 
Join Date: Feb 2008
Location: Wisconsin
Posts: 19

S/C/G: 304/299/180

Height: 5'9"

Default

My experience with BC pills has been that they all made me more depressed--something I definitely don't need! I finally switched to Mirena, an insertable that's replaced every 5 years or less, and I'm better now
KitschKitten is offline   Reply With Quote
Old 10-05-2008, 05:00 PM   #11  
Member
 
karenann33's Avatar
 
Join Date: Oct 2008
Posts: 31

S/C/G: 146/146/128

Default

Yes it can. After my 2nd was born I noticed the pill made my depression worse so I quit taking it. It was really bad and really noticable. Once I got off the pill I went back to normal.
karenann33 is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 09:35 PM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright © 2024 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.